Texas, 2018

Wildfire in Texas, August 12, 2018

August 12, 2018 · NWS AMA · 1 event in 1 county or zone

The 0000118 Wildfire began about eleven miles west of Hartley Texas in Hartley County around 1742CST. The wildfire consumed four hundred and fifty-one acres and there were no reports of any homes or other structures either threatened or destroyed by the wildfire.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The 0000118 Wildfire began about eleven miles west of Hartley Texas in Hartley County around 1742CST. The wildfire consumed four hundred and fifty-one acres and there were no reports of any homes or other structures either threatened or destroyed by the wildfire. There were also no reports of any injuries or fatalities. The wildfire was controlled around 2032CST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 12, 4:51 PM CST, 51 minutes earlier.

Area forecast discussion, Aug 12, 4:51 PM CST, 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
551 PM CDT Sun Aug 12 2018

.AVIATION...
Thunderstorms will only be isolated this evening, so the chances
of any storm affecting a TAF site is low, so will not mention in
this forecast. The better chances of thunderstorms will be east of
the TAF sites Monday afternoon, so again have decided to leave the
mention of them out. Southeast to south winds will prevail at
speeds generally around 10 knots or less. VFR conditions are
expected to continue.

&&

.PREV DISCUSSION... /Issued 518 PM CDT Sun Aug 12 2018/

DISCUSSION...
The upper level low pressure system located across wrn TX to the
south of the forecast area is progged to lift north and east
across the fcst area Monday into Tuesday. Short range models are
in general agreement with this scenario and were accepted. For
tonight, used areal qualifier wording of isolated to scattered
showers and tstms, with highest pops across the sern TX Panhandle
decreasing to non-mentionable values over the nwrn third of the
area.

The upper level low pressure system is forecast to continue its
slow northward and northeast movement across the region Monday and
Tuesday. Given the projected path offered by short range models,
have placed highest pops overall across the eastern and
southeastern zones with lowest values in the far western and
northwestern sections Monday through Tuesday night.

12Z medium range models continue to suggest a return to some
semblance of a WNW to NW flow aloft pattern as an upper level
ridge of high pressure remains over the southwest states while
weak upper level troffing evolves across the eastern United
States. Slgt chc to chc pops are warranted in this flow pattern
from Wednesday through Sunday with lowest values durg the daytimes
and highest values evenings and nights.

Andrade

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

15/16
Hazardous weather outlook, Aug 12, 4:39 PM CST, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
539 PM CDT Sun Aug 12 2018

OKZ001>003-TXZ001>020-317-131100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
539 PM CDT Sun Aug 12 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Isolated to scattered thunderstorms are expected through tonight
across the eastern Oklahoma Panhandle and much of the Texas
Panhandle. A few storms may become strong through mid evening,
with brief gusty winds and small hail the primary hazards. In
addition, heavy rainfall may accompany the strongest storms,
which could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms will be possible across much of the Oklahoma and
Texas Panhandles Monday through Saturday. A few storms may become
strong to marginally severe, with damaging winds and hail the
primary hazards. In addition, heavy rainfall may accompany the
strongest storms, which could lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Andrade

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Hartley

When
August 12, 5:42 PM CST to 8:32 PM CST
Where
Hartley forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.840, -102.603 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, August 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 774626.